Ovarian hyper-response to administration of an GnRH-Agonist without gonadotropins

Hyun-Tae Park, Hyo Sook Bae, Tak Kim, Sun Haeng Kim

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Several case reports have indicated that a small subgroup of patients may develop ovarian hyperstimulation following the administration of gonadotropin-releasing hormone agonists (GnRHa) without gonadotropins. However, since only few such cases have been published, it is unclear what course to follow in subsequent cycles after ovarian hyperstimulation in the first cycle using only GnRHa. A 33-yr-old woman was referred to in vitro fertilization for oocyte donation. A depot preparation (3.75 mg) of tryptorelin without gonadotropins induced ovarian multifollicular enlargement with high estradiol level, and was followed by human chorionic gonadotropin administration and oocyte retrieval. In a subsequent cycle of the same patient, a low dose of tryptorelin (0.05 mg) did not induce ovarian hyperstimulation, and resulted in clinical pregnancy. This report shows potential management of ovarian hyperstimulation following the administration of GnRHa without gonadotropins.

Original languageEnglish
Pages (from-to)1394-1396
Number of pages3
JournalJournal of Korean Medical Science
Volume26
Issue number10
DOIs
Publication statusPublished - 2011 Oct 1

Fingerprint

Gonadotropins
Gonadotropin-Releasing Hormone
Oocyte Donation
Delayed-Action Preparations
Oocyte Retrieval
Chorionic Gonadotropin
Fertilization in Vitro
Menstrual Cycle
Estradiol
Pregnancy

Keywords

  • GnRH agonist
  • IVF
  • Ovarian hyperstimulation

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Ovarian hyper-response to administration of an GnRH-Agonist without gonadotropins. / Park, Hyun-Tae; Bae, Hyo Sook; Kim, Tak; Kim, Sun Haeng.

In: Journal of Korean Medical Science, Vol. 26, No. 10, 01.10.2011, p. 1394-1396.

Research output: Contribution to journalArticle

@article{b633bb3cb1c7452cb7120ea5dc7fd9d6,
title = "Ovarian hyper-response to administration of an GnRH-Agonist without gonadotropins",
abstract = "Several case reports have indicated that a small subgroup of patients may develop ovarian hyperstimulation following the administration of gonadotropin-releasing hormone agonists (GnRHa) without gonadotropins. However, since only few such cases have been published, it is unclear what course to follow in subsequent cycles after ovarian hyperstimulation in the first cycle using only GnRHa. A 33-yr-old woman was referred to in vitro fertilization for oocyte donation. A depot preparation (3.75 mg) of tryptorelin without gonadotropins induced ovarian multifollicular enlargement with high estradiol level, and was followed by human chorionic gonadotropin administration and oocyte retrieval. In a subsequent cycle of the same patient, a low dose of tryptorelin (0.05 mg) did not induce ovarian hyperstimulation, and resulted in clinical pregnancy. This report shows potential management of ovarian hyperstimulation following the administration of GnRHa without gonadotropins.",
keywords = "GnRH agonist, IVF, Ovarian hyperstimulation",
author = "Hyun-Tae Park and Bae, {Hyo Sook} and Tak Kim and Kim, {Sun Haeng}",
year = "2011",
month = "10",
day = "1",
doi = "10.3346/jkms.2011.26.10.1394",
language = "English",
volume = "26",
pages = "1394--1396",
journal = "Journal of Korean Medical Science",
issn = "1011-8934",
publisher = "Korean Academy of Medical Science",
number = "10",

}

TY - JOUR

T1 - Ovarian hyper-response to administration of an GnRH-Agonist without gonadotropins

AU - Park, Hyun-Tae

AU - Bae, Hyo Sook

AU - Kim, Tak

AU - Kim, Sun Haeng

PY - 2011/10/1

Y1 - 2011/10/1

N2 - Several case reports have indicated that a small subgroup of patients may develop ovarian hyperstimulation following the administration of gonadotropin-releasing hormone agonists (GnRHa) without gonadotropins. However, since only few such cases have been published, it is unclear what course to follow in subsequent cycles after ovarian hyperstimulation in the first cycle using only GnRHa. A 33-yr-old woman was referred to in vitro fertilization for oocyte donation. A depot preparation (3.75 mg) of tryptorelin without gonadotropins induced ovarian multifollicular enlargement with high estradiol level, and was followed by human chorionic gonadotropin administration and oocyte retrieval. In a subsequent cycle of the same patient, a low dose of tryptorelin (0.05 mg) did not induce ovarian hyperstimulation, and resulted in clinical pregnancy. This report shows potential management of ovarian hyperstimulation following the administration of GnRHa without gonadotropins.

AB - Several case reports have indicated that a small subgroup of patients may develop ovarian hyperstimulation following the administration of gonadotropin-releasing hormone agonists (GnRHa) without gonadotropins. However, since only few such cases have been published, it is unclear what course to follow in subsequent cycles after ovarian hyperstimulation in the first cycle using only GnRHa. A 33-yr-old woman was referred to in vitro fertilization for oocyte donation. A depot preparation (3.75 mg) of tryptorelin without gonadotropins induced ovarian multifollicular enlargement with high estradiol level, and was followed by human chorionic gonadotropin administration and oocyte retrieval. In a subsequent cycle of the same patient, a low dose of tryptorelin (0.05 mg) did not induce ovarian hyperstimulation, and resulted in clinical pregnancy. This report shows potential management of ovarian hyperstimulation following the administration of GnRHa without gonadotropins.

KW - GnRH agonist

KW - IVF

KW - Ovarian hyperstimulation

UR - http://www.scopus.com/inward/record.url?scp=84863075639&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84863075639&partnerID=8YFLogxK

U2 - 10.3346/jkms.2011.26.10.1394

DO - 10.3346/jkms.2011.26.10.1394

M3 - Article

C2 - 22022197

AN - SCOPUS:84863075639

VL - 26

SP - 1394

EP - 1396

JO - Journal of Korean Medical Science

JF - Journal of Korean Medical Science

SN - 1011-8934

IS - 10

ER -